MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a field inspection, it was noticed that the tip of the daa double offset adapter right 80/45 was found broken.No case was involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
It was reported that, during field inspection, it was noticed that the tips of the daa double offset adapter left 80/45 and the daa double offset adapter right 80/45 were broken.No case involved; therefore, there was no patient involvement.The device, used in treatment, was not returned for investigation nor was a batch number communicated.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.The batch number of this device was not communicated and a review of the batch record could not be conducted.Review of past corrective actions was performed.No further escalation is required.A review of the complaint history was conducted.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.A relationship between the reported event and the device cannot be confirmed and the root cause of the reported issue remains undetermined.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
DAA DOUBLE OFFSET ADAPTER RIGHT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14479607
Report Number9613369-2022-00263
Device Sequence Number17473364
Product Code JDI
UDI-Device Identifier00885556535394
UDI-Public00885556535394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102240
Device Catalogue Number75102240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown